Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 263, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jul 21, 2022, 7:59 PM CDT for Rogers County, Tulsa County, Wagoner County, Oklahoma. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 21, 2022, 7:59 PM CDT (00:59 UTC)
- Expired
- Jul 21, 2022, 8:19 PM CDT
- In force
- 20 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Rogers County, OK, Tulsa County, OK, Wagoner County, OK
The radar
The Tulsa radar (KINX), 20 km from the middle of the area, began a volume at 00:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 1.0 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 53 J/kg
- Mixed-layer CIN
- -234 J/kg
- Mixed-layer LCL
- 2027 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -26 m²/s²
- 0-3 km storm-relative helicity
- -88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
883
WUUS54 KTSA 220059
SVRTSA
OKC131-143-145-220145-
/O.NEW.KTSA.SV.W.0263.220722T0059Z-220722T0145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
759 PM CDT Thu Jul 21 2022
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Southwestern Rogers County in northeastern Oklahoma...
Northwestern Wagoner County in northeastern Oklahoma...
East central Tulsa County in northeastern Oklahoma...
* Until 845 PM CDT.
* At 758 PM CDT, a severe thunderstorm was located 3 miles east of
Tulsa International Airport, moving east at 10 mph.
HAZARD...70 mph wind gusts.
SOURCE...Trained weather spotters. 70 mph wind gusts were measured
at Tulsa International Airport at 7:51 pm.
IMPACT...Expect considerable tree damage. Damage is likely to
mobile homes, roofs, and outbuildings.
* Locations in or near the path include...
Tulsa... Broken Arrow...
Claremore... Owasso...
Catoosa... Verdigris...
Inola... Tulsa International Airport...
Turley...
This includes Interstate 44 between mile markers 227 and 247.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3608 9589 3625 9595 3637 9565 3611 9556
TIME...MOT...LOC 0058Z 253DEG 8KT 3619 9584
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH
$$1 follow-up statement
510
WWUS54 KTSA 220119
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
819 PM CDT Thu Jul 21 2022
OKC131-143-145-220129-
/O.CAN.KTSA.SV.W.0263.000000T0000Z-220722T0145Z/
Rogers OK-Wagoner OK-Tulsa OK-
819 PM CDT Thu Jul 21 2022
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN ROGERS...
NORTHWESTERN WAGONER AND EAST CENTRAL TULSA COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.
LAT...LON 3608 9589 3625 9595 3637 9565 3611 9556
TIME...MOT...LOC 0118Z 253DEG 8KT 3620 9578
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 6:36 PM CDT, 1 hour 23 minutes earlier.
Area forecast discussion, Jul 21, 6:36 PM CDT, 1 hour 23 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
636 PM CDT Thu Jul 21 2022
...New AVIATION...
.SHORT TERM...
(Through tonight )
Issued at 213 PM CDT Thu Jul 21 2022
A wide variety of temperatures across the area this afternoon
ranging from 87 in Hugo to 107 in Wister at 2 pm. Cloud cover and
some persistent light showers are playing a large role in the
variability. Some scattered convection is starting to break out
within a corridor of deeper moisture reflected in higher dew
points from along Arkansas R valley toward north central OK.
Additional showers and storms remain possible in this corridor
through the evening, with limited downburst threat typical of
this environment. Storm coverage should decrease tonight with loss
of daytime heating.
&&
.LONG TERM...
(Tomorrow through Thursday)
Issued at 213 PM CDT Thu Jul 21 2022
A mid-level wave evident over southwest OK is expected to slide
east Friday, keeping at least a limited chance of showers and
storms, both during the morning with potential for additional
development in the afternoon. Much like today, cloud cover will
play a big role in high temps, and most guidance indicated higher
dew points overall. Bottom line is many locations will again see
HI values around 105, with some notably higher readings locally,
and some lucky folks potentially falling several degrees short.
NBM temps overall appear too cool in most places Friday and have
sided with warmer ECMWF and CONSALL.
By the weekend the upper ridge will re-assert itself over the
southern plains for a return to more widespread triple digit
temps continuing into mid week. Any precip chances limited to an
outside chance of storms across far northern and eastern sections.
By the end of the forecast period, there is increasing hope for
an actual break from the current heat wave as the upper ridge
shifts more in to the western states, with the plains states
falling more under the influence of eastern CONUS trough.
Attendant northwest flow aloft should eventually drive an actual
cold front into the area by the end of next week, and should bring
a better probability of some badly needed rainfall.
&&
.AVIATION...
(00Z TAFS)
Issued at 636 PM CDT Thu Jul 21 2022
Scattered showers and thunderstorms will remain possible into the
mid evening hours across parts of the CWA with the greater
coverage expected over far Eastern Oklahoma into Northwest
Arkansas. Thus...will continue with a Tempo group for KFSM and
VCSH/VCTS for the rest of the CWA TAF sites for a couple more
hours. Heavy rainfall and gusty winds are possible in the stronger
storms. Overnight tonight...scattered to broken mid and high
clouds are forecast for the CWA. An additional slight chance of
precip could be possible during the overnight hours into early
Friday morning for parts of Eastern Oklahoma. However...with
uncertainty of coverage and impacts at any one terminal will keep
a mention out at this time.
During the day Friday...continued scattered to broken mid and high
clouds are forecast with additional chances for showers and
thunderstorms. Will add Prob30 groups to most of the Eastern
Oklahoma TAF sites mid morning through mid afternoon for greater
potential of precip coverage. A slight chance is possible Friday
afternoon for Northwest Arkansas...though uncertainty remains with
this potential. Winds through the TAF period...should start out
west to southerly...become variable overnight...and then return
out of the south to southwest Friday. VFR conditions are currently
forecast for the TAF period over the CWA.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 77 100 78 103 / 20 30 0 0
FSM 78 102 76 102 / 40 20 0 0
MLC 75 98 75 100 / 30 30 10 0
BVO 74 101 75 104 / 20 20 0 0
FYV 72 100 73 99 / 10 20 10 0
BYV 73 100 75 99 / 0 20 0 0
MKO 73 98 74 99 / 30 30 10 0
MIO 72 100 74 102 / 10 20 0 0
F10 73 99 75 102 / 30 40 0 0
HHW 75 97 74 98 / 20 30 0 0
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Heat Advisory until 8 PM CDT this evening for OKZ049-053>076.
Heat Advisory from noon to 8 PM CDT Friday for OKZ049-053>076.
AR...Heat Advisory until 8 PM CDT this evening for ARZ001-010-019-020-
029.
Heat Advisory from noon to 8 PM CDT Friday for ARZ019-020-029.
&&
SHORT TERM...14
LONG TERM....14
AVIATION...20Hazardous weather outlook, Jul 21, 7:20 PM CDT, 39 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 720 PM CDT Thu Jul 21 2022 ARZ001-002-010-011-019-020-029-OKZ049-053>076-221030- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 720 PM CDT Thu Jul 21 2022 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This Evening and Tonight. SEVERE THUNDERSTORM. RISK...Elevated. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...Ongoing Through Mid Evening. DANGEROUS HEAT. RISK...Limited. AREA...Eastern Oklahoma and Western Arkansas. ONSET...Ongoing Through Mid Evening. FIRE WEATHER DANGER. RISK...Elevated. AREA...Eastern Oklahoma and Western Arkansas. ONSET...Ongoing Through Mid Evening. DISCUSSION... Scattered showers and thunderstorms will continue to be possible across parts of eastern Oklahoma and northwest Arkansas this evening. Instability over the region combined with the remaining heat of the day will allow for some storms to become strong to severe with strong to locally damaging winds being the main threat. Severe potentials should weaken through the evening hours with the loss of daytime heating. Additional slight chances for showers and storms look to be possible into the overnight hours for parts of eastern Oklahoma. Hot and humid conditions will also remain possible into the mid evening hours across the region, though some locations will see some relief with ongoing precipitation. At the same time, especially for locations that do not receive rainfall, elevated fire weather concerns will remain possible into this evening. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Likely. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. FRIDAY...Thunderstorm Potential...Very High Fire Weather Potential...Dangerous Heat Potential. SATURDAY THROUGH TUESDAY...Very High Fire Weather Potential...Dangerous Heat Potential. WEDNESDAY...Thunderstorm Potential...Very High Fire Weather Potential...Dangerous Heat Potential. EXTENDED DISCUSSION... Dangerous heat, with potential for heat stress impacts, will continue into the first half of next week. The continued hot and dry weather and an increase in wind speeds should also lead to continued high fire weather concerns. Some relief from the heat is expected for the latter half of next week. Isolated thunderstorms may occur again on Friday across most of eastern Oklahoma and northwest Arkansas, as well as Sunday through Tuesday in parts of far northeast Oklahoma and far northwest Arkansas. Greater thunderstorm chances will arrive toward the latter part of next week as a frontal boundary sinks down into the region. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Jul 21, 6:52 PM CDT, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Tulsa OK
652 PM CDT Thu Jul 21 2022
OKZ070-220015-
Muskogee OK-
652 PM CDT Thu Jul 21 2022
...A strong thunderstorm will impact portions of northeastern
Muskogee County through 715 PM CDT...
At 651 PM CDT, Doppler radar indicated a strong thunderstorm over
Muskogee, moving northeast at 10 mph.
HAZARD...Wind gusts up to 40 mph and pea to dime size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor damage to outdoor objects
is possible.
Locations in or near the path include...
Muskogee... Fort Gibson...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3582 9535 3581 9534 3581 9526 3570 9519
3565 9540 3577 9546 3582 9536
TIME...MOT...LOC 2351Z 240DEG 7KT 3574 9536
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jul 21, 6:55 PM CDT, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Tulsa OK
655 PM CDT Thu Jul 21 2022
OKZ068-069-220030-
Adair OK-Cherokee OK-
655 PM CDT Thu Jul 21 2022
...A strong thunderstorm will impact portions of northwestern Adair
and northeastern Cherokee Counties through 730 PM CDT...
At 655 PM CDT, Doppler radar indicated a strong thunderstorm over
Scraper, moving southeast at 5 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor damage to outdoor objects
is possible.
Locations in or near the path include...
Oaks... Scraper...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3609 9463 3593 9490 3607 9502 3616 9489
3616 9482
TIME...MOT...LOC 2355Z 311DEG 6KT 3608 9487
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPHSpecial weather statement, Jul 21, 6:57 PM CDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Tulsa OK
657 PM CDT Thu Jul 21 2022
OKZ054-220030-
Osage OK-
657 PM CDT Thu Jul 21 2022
...A strong thunderstorm will impact portions of southeastern Osage
County through 730 PM CDT...
At 657 PM CDT, Doppler radar indicated a strong thunderstorm 6 miles
southeast of Hominy, moving northwest at 10 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor damage to outdoor objects
is possible.
Locations in or near the path include...
Hominy...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3631 9613 3626 9634 3643 9646 3651 9625
TIME...MOT...LOC 2357Z 151DEG 11KT 3637 9629
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPHLocal storm report, Jul 21, 7:08 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
708 PM CDT THU JUL 21 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM TSTM WND DMG ROLAND 35.42N 94.51W
07/21/2022 SEQUOYAH OK PUBLIC
TREES AND POWER POLES DOWN IN ROLAND. REPORT
RELAYED VIA SOCIAL MEDIA. TIME IS RADAR
ESTIMATED.
&&Special weather statement, Jul 21, 7:39 PM CDT, 20 minutes before
Special Weather Statement
National Weather Service Tulsa OK
739 PM CDT Thu Jul 21 2022
OKZ068-220115-
Cherokee OK-
739 PM CDT Thu Jul 21 2022
...A strong thunderstorm will impact portions of northeastern
Cherokee County through 815 PM CDT...
At 739 PM CDT, Doppler radar indicated a strong thunderstorm 5 miles
southwest of Scraper, moving southwest at 10 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor damage to outdoor objects
is possible.
Locations in or near the path include...
Tahlequah... Eldon...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3606 9480 3596 9480 3582 9484 3594 9514
3613 9497
TIME...MOT...LOC 0039Z 024DEG 7KT 3603 9491
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPHLocal storm report, Jul 21, 7:48 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
748 PM CDT THU JUL 21 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM TSTM WND DMG 3 E BROKEN ARROW 36.05N 95.74W
07/21/2022 WAGONER OK BROADCAST MEDIA
TREE LIMBS DOWN AROUND 61ST AND 224TH IN
EASTERN BROKEN ARROW. REPORT RELAYED VIA
SOCIAL MEDIA. TIME IS RADAR ESTIMATED.
&&The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 7:23 PM CDT | Areal Flood Advisory | TSA | Muskogee | 3 hr |
| Jul 21, 7:39 PM CDT | Special Weather Statement | TSA | Cherokee | 36 min |
| Jul 22, 1:45 PM CDT | Excessive Heat Watch | TSA | Craig, Creek, Nowata, Ottawa, Pawnee, Rogers and 2 more | 24 hr |
| Jul 22, 1:45 PM CDT | Heat Advisory | TSA | Cherokee, Choctaw, Craig, Creek, Delaware, Haskell and 15 more | 30 hr |
| Jul 22, 1:45 PM CDT | Heat Advisory | TSA | Adair, Cherokee, Choctaw, Craig, Delaware, Haskell and 10 more | 54 hr |
| Jul 22, 3:25 PM CDT | Special Weather Statement | TSA | Latimer, Pushmataha | 35 min |
| Jul 22, 3:27 PM CDT | Special Weather Statement | TSA | Tulsa | 33 min |
| Jul 22, 3:38 PM CDT | Severe Thunderstorm Warning | TSA | Latimer | 20 min |
| Jul 22, 4:00 PM CDT | Special Weather Statement | TSA | Haskell | 30 min |
| Jul 22, 4:01 PM CDT | Special Weather Statement | TSA | Pushmataha | 29 min |
| Jul 22, 4:29 PM CDT | Special Weather Statement | TSA | Pushmataha | 31 min |
| Jul 22, 5:23 PM CDT | Special Weather Statement | TSA | Pittsburg | 37 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.